Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Having sore on genital area, swelling of urethra. Given cypro. Suggest

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1038 Questions
Question
I have a sore on my genital area, swelling of urethra which I was given cypro, however not sure if this is related to HSV-2, other symptoms not consistent. thanks
Posted Tue, 11 Jun 2013 in General Health
 
 
Answered by Dr. Achuo Ascensius 3 hours later
Hello,
thanks for the query

Most causes of genital sores are are related to STDs. the common causes include;
-Herpes,
-Syphilis,
-Chancroid
-Granuloma inguinale etc.

Herpes is a viral sexually transmissible infection. It first appears as blisters and is usually painful. After, the blisters fall off resulting into an ulcer or crout. Healing occurs but symptoms ( ulcers or blister) reoccur subsequently. The hallmark of herpes is the pains and the re-occurrence. Testing for Herpes simplex is done by testing for antibodies against the virus.

Syphilis is a bacterial STD and its primary stage is associated with non painful ulcers at the level of the glans penis or at the penile furrow after the glans penis. However, syphilis is easily treated with antibiotics at such an early stage.

Granuloma inguinale or Donovanosis is a bacterial STD with symptoms occurring 1 to 12 weeks after coming in contact with the bacteria that cause the disease. It presents with small, beefy-red bumps on the genitals or around the anus. The skin gradually wears away, and the bumps turn into raised, beefy-red, velvety nodules called granulation tissue. They are usually painless, but they bleed easily if injured. Donovanosis is suspected in the presence of the above and in presence of long standing ulcers.

Chancroid is also a bacterial STD and one to two weeks after being infected, the person will get a small bump in the genitals. The bump becomes an ulcer within a day of its appearance. The ulcer usually is painful and may measure up to 2 inches with sharp defined borders and with a base that is covered with greyish yellow substance.

Most STDs may present with similar presentation, but appearance of an ulcer or any symptom of an STDs warrants a complete work up for STDs to rule out the possibility of other co-existing infections. Thus it will be necessary that your doctor carries out a detail STD workup.

Hope this answers your query. If you do have further query, i will be glad to help.
Best regards
Above answer was peer-reviewed by
 
Follow-up: Having sore on genital area, swelling of urethra. Given cypro. Suggest 17 hours later
Hello Dr Ascensius,

Thanks for the info,. The reason I need an opinion is because my symptoms are not consistent with any std symptoms as per std's you've mentioned in your post. It's a single lump, not sure how to identify it. I've gone through many pictures of genital std's and have not found a pic which I can identify with. Have not had fever, back pain, muscle aches, no discharge, or anything else which would be consistent with a std.

The story is that I had protected intercourse last week wed., and I know at some point my female partner was pulling on my shaft very tightly, i felt some pain immediately after but did not think much of it until i started swelling behind the head. This lead me to believe that I somehow got UTI. I went to see a doctor who tested my urine and confirmed I had an infection and prescribed ciprofloxacin along with a blood test (done today, maybe a week for results) I've been taking the cipro on the regular (since saturday) and the swelling has gone away although the lump has been paining only when touching. The pic I've uploaded is yesterday, today it is smaller, a little more red.

Is it possible that somehow the skin tore and was infected and the lump is the result of the trauma?

Also, do I need to continue taking cipro if the swelling is gone?

Hopefully you can shed some light here. Knowing I'll be getting results only in a week gives me some anxiety.

Thanks for your help and time.
 
 
Answered by Dr. Achuo Ascensius 59 minutes later
Hello,
thanks again for the query

From the picture, the swelling appears more as though a non collected small skin abscess. It is possible that during the intercourse you must have develop small cracks by trauma through which bacterial must have entered. Also, it is possible that bacterial got into your urethra that caused you the UTI.

The fact that the lump is reducing in size as you are on ciprofloxacin is a positive sign implying it its definitely infectious and it is responding. The lump becoming reddish and more painful is a normal evolution of an abscess and if it does not get arrested by the antibiotic, it will turn into a small collected abscess but if it gets arrested, it would reduce in size but remain hard and gradually resolve with time.

You have to take the cipro for the required time prescribed by your doctor. Generally 7 to 10 days will be okay for UTI but the addition of the abscess warrants up to 10 days.

Hope this answers your query. If you do not have further query, you could close the discussion and rate the answers.
Best regards
Above answer was peer-reviewed by
 
Follow-up: Having sore on genital area, swelling of urethra. Given cypro. Suggest 27 hours later
Hello Dr Ascensius,

Thank you for your reply. You have alleviated my mind. I will be at peace once I receive the blood test results. Just one last question and I will close this discussion thereafter. Given the information I have provided, how certain are you that this is not a std? if you are not able to comment professionally then I would ask for your personal opinion. Also the lump has further diminished and is 1/3 the size it was 2 days ago.

Thank you for your help, I am grateful.

 
 
Answered by Dr. Achuo Ascensius 21 hours later
Hello,
thanks once more for the query and sorry for taking this much time to get back to you.

If we go by the idea that, the mass by decreasing in size as you are on cipro is due to an infection of the skin, then we will say its an infection and since it was obtain after a sexual encounter, we will say its an std.

Hope this answers your query. If you do not have further query, you could close the discussion and rate the answers.
Best regards
Above answer was peer-reviewed by
 
Follow-up: Having sore on genital area, swelling of urethra. Given cypro. Suggest 11 hours later
Which std specifically?, I am unable to determine anything as I could not find a correlation between my symptoms and a specific std. My understanding is that this is limited to possibly a UTI only.

Thank you.
 
 
Answered by Dr. Achuo Ascensius 8 hours later
Hello,
thanks again for the query,

The lesion appears very much different from common STDs and its hard to say what actually is the lesion from mere physical examination.

However, i did consider it an STD because of the fact that it was after sexual intercourse that it resulted. The lesion looks more of a non collected abscess coupled with the fact that it is decreasing as you are taking your cipro. It is more likely that during the intercourse you sustained some mild skin crack through which bacteria must have passed through during the intercourse and infected your skin.

Hope this answers your query. If you do not have further query, you could close the discussion and rate the answers.
Best regards
Above answer was peer-reviewed by
 
Follow-up: Having sore on genital area, swelling of urethra. Given cypro. Suggest 5 hours later
Hi Dr. Achuo Ascensius,

Thanks once again for your response. I will wait on the results I receive from the blood test, this will be the only way I will have certainty.

I read into your background and I commend you for the amount of work you take on, 150 patients weekly is no small task. Thank you for helping those in need and for making this world a healthier place :)

I wish you all the best.

 
 
Answered by Dr. Achuo Ascensius 2 hours later
Hello,
thanks so much for using health care magic and for the inspiring and encouraging words. I really appreciate it.
If you will have any other health query, i will be glad to help.
Wishing you good health
Dr Achuo Ascensius
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor